MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VL2610
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Full thickness (Third Degree) Burn (2696); No Code Available (3191)
Date of Event 06/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient had a 3rd degree burn on the back size of a palm and was noticed after the surgery.It was being treated with burn ointment.Although they used different cautery devices, cautery plates and cautery pens, they continued to burn.Another device was used as the cautery plate during this event.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted burns on a patient.It was reported that a concomitant product caused a third-degree burn.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient had a 3rd degree burn on the back size of a palm and was noticed after the surgery.It was being treated with burn ointment.Medtronic's technical team found that the problem was with the hospital's electrical ground and the problem was solved.Although they used different cautery devices, cautery plates and cautery pens, they continued to burn.Non- medtronic device was used as the cautery plate during this event.Further information is unavailable.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8790074
Report Number1717344-2019-00896
Device Sequence Number2638661
Product Code GEI
UDI-Device Identifier10884521196636
UDI-Public10884521196636
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K982743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberVL2610
Device Catalogue NumberVL2610
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;